Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 160, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Dec 28, 2007, 9:23 AM CST for Blount County, Etowah County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2007, 9:23 AM CST (15:23 UTC)
- Expired
- Dec 28, 2007, 10:00 AM CST
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 281523
TORBMX
ALC009-055-281600-
/O.NEW.KBMX.TO.W.0160.071228T1523Z-071228T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
923 AM CST FRI DEC 28 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
WEST CENTRAL ETOWAH COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1000 AM CST
* AT 920 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EASLEY...OR
NEAR ONEONTA...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
HENDRIX AND SUSAN MOORE BY 930 AM CST...
6 MILES SOUTHEAST OF SNEAD BY 935 AM CST...
WALNUT GROVE BY 940 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3420 8640 3419 8637 3416 8635 3412 8630
3415 8625 3411 8613 3393 8655 3399 8659
TIME...MOT...LOC 1523Z 244DEG 38KT 3399 8650
$$
613 follow-up statements
000
WWUS54 KBMX 281534
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 AM CST FRI DEC 28 2007
ALC009-055-281600-
/O.CON.KBMX.TO.W.0160.000000T0000Z-071228T1600Z/
ETOWAH AL-BLOUNT AL-
933 AM CST FRI DEC 28 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CST FOR EAST
CENTRAL BLOUNT AND WEST CENTRAL ETOWAH COUNTIES...
AT 930 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES WEST OF WALNUT
GROVE...JUST NORTH OF ONEONTA...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
WALNUT GROVE BY 945 AM CST...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3411 8615 3409 8617 3399 8643 3403 8645
3414 8633 3411 8631 3415 8625
TIME...MOT...LOC 1533Z 247DEG 35KT 3403 8641
$$
61000
WWUS54 KBMX 281543
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 AM CST FRI DEC 28 2007
ALC009-055-281600-
/O.CON.KBMX.TO.W.0160.000000T0000Z-071228T1600Z/
ETOWAH AL-BLOUNT AL-
942 AM CST FRI DEC 28 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CST FOR EXTREME
EAST CENTRAL BLOUNT AND WEST CENTRAL ETOWAH COUNTIES...
AT 939 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED BETWEEN SNEAD AND
ALTOONA...MOVING NORTHEAST AT 35 MPH.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 3411 8615 3409 8617 3404 8636 3407 8638
3413 8633 3411 8630 3415 8625
TIME...MOT...LOC 1542Z 240DEG 31KT 3408 8633
$$
61000
WWUS54 KBMX 281552
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 AM CST FRI DEC 28 2007
ALC009-055-281602-
/O.EXP.KBMX.TO.W.0160.000000T0000Z-071228T1600Z/
ETOWAH AL-BLOUNT AL-
952 AM CST FRI DEC 28 2007
...THE TORNADO WARNING FOR EXTREME EAST CENTRAL BLOUNT AND WEST
CENTRAL ETOWAH COUNTIES EXPIRES AT 1000 AM CST...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3411 8615 3409 8617 3404 8636 3407 8638
3413 8633 3411 8630 3415 8625
TIME...MOT...LOC 1552Z 241DEG 30KT 3411 8625
$$
61What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 28, 5:52 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Dec 28, 5:52 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 552 AM CST FRI DEC 28 2007 .UPDATE...12Z AVIATION. && .SHORT TERM...TODAY AND TONIGHT. MOISTURE AND SCATTERED SHOWERS/TSTMS RAPIDLY RETURNING TO AREA THIS MORNING IN ADVANCE OF SHORT WAVE TROUGH THAT WILL MOVE NORTHEAST FROM NRN TEXAS/SRN OKLAHOMA TOWARD THE GREAT LAKES TODAY. THIS WILL BRING A COLD FRONT RAPIDLY INTO THE STATE BY THIS AFTERNOON...WITH THE FRONT SWEEPING ACROSS THE AREA BY LATE TONIGHT. UPPER LEVEL DYNAMICS ARE NOT QUITE LINING UP FOR A LONG AND SUSTAINED SEVERE WEATHER EVENT...BUT IT DOES APPEAR THAT THERE WILL BE A WINDOW OF OPPORTUNITY FOR SEVERE STORMS TO DEVELOP FROM LATE MORNING INTO THE AFTERNOON. THIS WILL OCCUR AS STRONG LOW LEVEL JET SPREADS ACROSS THE AREA AND INTERACTS WITH MID/UPPER LEVEL LIFTING FROM DEPARTING UPPER JET...MAX DAYTIME HEATING...AND SURFACE INSTABILITY. AS THE UPPER LEVEL JET MOVES NORTHEAST AWAY FROM THE AREA BY LATE AFTERNOON EXPECT TO SEE THE SEVERE WEATHER THREAT DIMINISHING. THE FRONT WILL SWEEP RAPIDLY ACROSS THE EASTERN SECTIONS OF THE AREA EARLY TONIGHT WITH COOLER AND DRIER AIR BEHIND IT BRINGING AN END TO THE PRECIPITATION FROM THE WEST. GENERALLY FOLLOWED GUID TEMPS AND POPS FOR TONIGHT SINCE THEY SEEM TO FIT THE EXPECTED FRONTAL MOVEMENT WELL. 41 .LONG TERM...SATURDAY THROUGH THURSDAY... RAIN SHOWERS AND ANY THUNDERSTORM ACTIVITY WILL BE COMING TO AN END SATURDAY MORNING AS THE SURFACE FRONT WILL HAVE PUSHED INTO EASTERN ALABAMA. LINGERING LIGHT RAIN SHOWERS WILL BE POSSIBLE PRIMARILY ACROSS THE SOUTHEAST THROUGH THE DAY AS THE SURFACE BOUNDARY STALLS TO OUR SOUTH. EARLY SUNDAY MORNING AHEAD OF THE NEXT SHORT WAVE...LOW LEVEL FLOW INCREASES OUT OF THE SOUTHWEST AS CYCLOGENESIS OCCURS IN THE NORTHERN GULF. THIS WILL PUSH THE STALLED SURFACE BOUNDARY NORTHWARD...SPREADING RAIN ACROSS CENTRAL ALABAMA. 00Z MODEL RUNS...GFS/NAM/ECMWF...HAVE SLIGHTLY DIFFERING SOLUTIONS WITH LOCATION AND TIMING. THE GFS AND NAM SHIFT THE MAIN RAIN AXIS A BIT FURTHER SOUTH...WHILE THE GFS AND ECMWF ARE MORE AGGRESSIVE WITH TIMING AND QUICKER TO RETURN SHOWERS TO THE AREA. FEEL THAT WITH AMOUNT OF LOW LEVEL RETURN FLOW...RAIN SHOWERS WILL MOVE INTO SOUTHERN PORTIONS OF THE FORECAST AREA SATURDAY NIGHT PRIOR TO MIDNIGHT...AND THEN OVER SPREAD MUCH OF THE REMAINDER OF THE AREA BEFORE DAYBREAK. THE MAJORITY OF THE ACTIVITY WILL BE SOUTH INTERSTATE 20. BELIEVE MODEL QPF IS A BIT OVERDONE...BUT MANY LOCATIONS COULD SEE AROUND AN INCH OF RAIN FROM THIS EVENT. AS THE UPPER LEVEL SHORT WAVE MOVES ACROSS THE TENNESSEE VALLEY SUNDAY...RAIN ACTIVITY WILL COME TO AN END SUNDAY EVENING. SURFACE HIGH PRESSURE BRIEFLY BUILDS INTO THE SOUTHEAST AHEAD OF A TROUGH MOVING ACROSS THE GREAT LAKES. THIS TROUGH WILL DROP SOUTHWARD TUESDAY/WEDNESDAY...BRINGING A SURGE OF MUCH COLDER AIR TO CENTRAL ALABAMA. PREVIOUS MODEL RUNS HAVE KEPT CONDITIONS DRY AS THIS SYSTEM MOVES THROUGH...NOT READY TO BITE ON LOW POPS THIS FAR INTO THE EXTENDED JUST YET. COLDER AIR WILL DEFINITELY SETTLE INTO THE AREA...TO MAKE FOR QUITE A CHILLY START TO 2008. BY WEDNESDAY...HIGHS WILL BE IN THE 40S AREAWIDE. LOWS THROUGH THE MIDDLE OF THE WEEK WILL DROP INTO THE 20S. 14 && .AVIATION...12Z TAF DISCUSSION. STRONG LOW LEVEL JET IN ADVANCE OF APPROACHING COLD FRONT AND UPPER TROUGH HAS SPREAD IFR CEILINGS AND VSBYS AND NUMEROUS SHRA AND TSRA ACROSS THE AREA THIS MORNING. WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT THE TCL...BHM...ANB...AND EET SITES THROUGH 15Z. EXPECT MAINLY LOCALLY HEAVY RAIN FROM THESE STORMS. LOOK FOR MAIN THREAT OF THUNDERSTORMS WITH STRONG WINDS AND POSSIBLE ISOLATED TORNADOES TO OCCUR FROM AROUND 16Z TO 00Z AS AIR MASS DESTABILIZES AND INTERACTS WITH LIFTING FROM DEPARTING UPPER JET...SURFACE INSTABILITY AND LOW LEVEL WIND SHEAR. HOWEVER...THE INSTABILITY COULD BE LIMITED DUE TO CLOUDS AND PRECIPITATION INHIBITING SURFACE HEATING. THEREFORE HAVE JUST INCLUDED TEMPO TSRA GROUPS AT THIS TIME SINCE CONFIDENCE IN SEVERE WEATHER OUTBREAK IS NOT HIGH ENOUGH TO INCLUDE IN TAF. COLDFRONT SHOULD MOVE INTO WESTERN ALABAMA BY EARLY AFTERNOON AND EXIT EASTERN SECTIONS BETWEEN 03Z AND 06Z. LOOK FOR MVFR CIGS TO LAG BEHIND THE FRONT WITH WINDS SHIFTING TO THE NORTHWEST AROUND 8 TO 10 KNOTS. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Dec 28, 5:30 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CST FRI DEC 28 2007 ALZ011>015-017>050-291200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 530 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING A THREAT OF TORNADOES AND DAMAGING WINDS...ACROSS CENTRAL ALABAMA TODAY. WHILE SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE ACROSS CENTRAL ALABAMA...THE AREA WITH THE GREATEST THREAT IS ROUGHLY ALONG AND SOUTH OF INTERSTATE 59. THE PRIMARY SEVERE WEATHER THREAT COULD BEGIN AS EARLY AS 10 AM IN THE WESTERN COUNTIES...AND LAST AS LATE AS 6 PM IN THE EAST. STRONG UPPER LEVEL WINDS COMBINED WITH DEEP GULF MOISTURE WILL ACT TO ENHANCE THUNDERSTORMS IN ADVANCE OF AN APPROACHING COLD FRONT. CLOUDS AND RAIN THIS MORNING MAY IMPEDE THE DEVELOPMENT OF STORMS. HOWEVER...DUE TO FAVORABLE WIND SHEAR IN THE LOW LEVELS...ANY SEVERE STORMS THAT ARE ABLE TO FORM MAY DEVELOP ROTATION THAT COULD LEAD TO TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY BY LATE THIS MORNING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:34 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 41 min |
| Dec 28, 1:54 PM CST | Tornado Warning | BMX | Bibb, Perry | 22 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.